ISSN:
 1078-0947

eISSN:
 1553-5231

All Issues

Volume 38, 2018

Volume 37, 2017

Volume 36, 2016

Volume 35, 2015

Volume 34, 2014

Volume 33, 2013

Volume 32, 2012

Volume 31, 2011

Volume 30, 2011

Volume 29, 2011

Volume 28, 2010

Volume 27, 2010

Volume 26, 2010

Volume 25, 2009

Volume 24, 2009

Volume 23, 2009

Volume 22, 2008

Volume 21, 2008

Volume 20, 2008

Volume 19, 2007

Volume 18, 2007

Volume 17, 2007

Volume 16, 2006

Volume 15, 2006

Volume 14, 2006

Volume 13, 2005

Volume 12, 2005

Volume 11, 2004

Volume 10, 2004

Volume 9, 2003

Volume 8, 2002

Volume 7, 2001

Volume 6, 2000

Volume 5, 1999

Volume 4, 1998

Volume 3, 1997

Volume 2, 1996

Volume 1, 1995

Discrete & Continuous Dynamical Systems - A

2014 , Volume 34 , Issue 10

Special issue in memoriam of José Real

Select all articles

Export/Reference:

Obituary
Tomás Caraballo and Peter E. Kloeden
2014, 34(10): i-ii doi: 10.3934/dcds.2014.34.10i +[Abstract](142) +[PDF](654.9KB)
Abstract:
On January 27th of 2012, Prof. José Real, who was more our friend than just a colleague, passed away unexpectedly at the age of 60, after barely enjoying four months of his early retirement. In Spanish tradition he had two family names, the first Real was from his father and the second Anguas from his mother. We called him Pepe.

For more information please click the “Full Text” above.
Asymptotic behaviour of a non-autonomous Lorenz-84 system
María Anguiano and Tomás Caraballo
2014, 34(10): 3901-3920 doi: 10.3934/dcds.2014.34.3901 +[Abstract](352) +[PDF](535.1KB)
Abstract:
The so called Lorenz-84 model has been used in climatological studies, for example by coupling it with a low-dimensional model for ocean dynamics. The behaviour of this model has been studied extensively since its introduction by Lorenz in 1984. In this paper we study the asymptotic behaviour of a non-autonomous Lorenz-84 version with several types of non-autonomous features. We prove the existence of pullback and uniform attractors for the process associated to this model. In particular we consider that the non-autonomous forcing terms are more general than almost periodic. Finally, we estimate the Hausdorff dimension of the pullback attractor. We illustrate some examples of pullback attractors by numerical simulations.
Estimates on the distance of inertial manifolds
José M. Arrieta and Esperanza Santamaría
2014, 34(10): 3921-3944 doi: 10.3934/dcds.2014.34.3921 +[Abstract](266) +[PDF](517.3KB)
Abstract:
In this paper we obtain estimates on the distance of inertial manifolds for dynamical systems generated by evolutionary parabolic type equations. We consider the situation where the systems are defined in different phase spaces and we estimate the distance in terms of the distance of the resolvent operators of the corresponding elliptic operators and the distance of the nonlinearities of the equations.
Pathwise solutions and attractors for retarded SPDEs with time smooth diffusion coefficients
Hakima Bessaih, María J. Garrido–Atienza and Björn Schmalfuss
2014, 34(10): 3945-3968 doi: 10.3934/dcds.2014.34.3945 +[Abstract](255) +[PDF](441.2KB)
Abstract:
In this paper we study the long--time dynamics of mild solutions to retarded stochastic evolution systems driven by a Hilbert-valued Brownian motion. For this purpose, we begin by showing the existence and uniqueness of a cocycle solution of such an equation. We do not assume that the noise is given in additive form or that it is a very simple multiplicative noise. However, we need some smoothing property for the coefficient in front of the noise. The main idea of this paper consists of expressing the stochastic integral in terms of non-stochastic integrals and the noisy path by using an integration by parts. This latter term causes that at first, only a local mild solution can be obtained, since in order to apply the Banach fixed point theorem it is crucial to have the Hölder norm of the noisy path to be sufficiently small. Subsequently, by using appropriate stopping times, we shall derive the existence and uniqueness of a global mild solution. Furthermore, the asymptotic behavior is investigated by using the Random Dynamical Systems theory. In particular, we shall show that the global mild solution generates a random dynamical system that, under an appropriate smallness condition for the time lag, has an associated random attractor.
On global in time dynamics of a planar Bingham flow subject to a subdifferential boundary condition
Mahdi Boukrouche and Grzegorz Łukaszewicz
2014, 34(10): 3969-3983 doi: 10.3934/dcds.2014.34.3969 +[Abstract](202) +[PDF](387.5KB)
Abstract:
In this paper we study the global in time dynamics of a planar Bingham flow subject to a subdifferential boundary condition of Tresca's type. First, we prove the existence of a unique global in time solution of the considered problem and the existence of the global attractor. Then we show that for small driving forces the global attractor is trivial and attracts bounded sets in finite times or exponentially fast. In the end we prove the upper semicontinuity property of the global attractor with respect to the yield limit parameter when the latter approaches zero, thus relating the global attractors for the Bingham model of a fluid to that for the Navier-Stokes model.
Analysis and optimal control of some solidification processes
Roberto C. Cabrales, Gema Camacho and Enrique Fernández-Cara
2014, 34(10): 3985-4017 doi: 10.3934/dcds.2014.34.3985 +[Abstract](195) +[PDF](618.4KB)
Abstract:
In this paper we consider a mathematical model that describes the solidification of a binary alloy. We prove some existence and uniqueness results for a regularized problem, depending on a small parameter $\epsilon$. We also analyze the behavior of the regularized solutions as $\epsilon \to 0$. Then, we consider some associated optimal control problems. We prove existence and optimality results and we present and discuss some iterative methods.
Asymptotic behaviour of a logistic lattice system
Tomás Caraballo, Francisco Morillas and José Valero
2014, 34(10): 4019-4037 doi: 10.3934/dcds.2014.34.4019 +[Abstract](336) +[PDF](414.5KB)
Abstract:
In this paper we study the asymptotic behaviour of solutions of a lattice dynamical system of a logistic type. Namely, we study a system of infinite ordinary differential equations which can be obtained after the spatial discretization of a logistic equation with diffusion. We prove that a global attractor exists in suitable weighted spaces of sequences.
The behavior of a beam fixed on small sets of one of its extremities
Juan Casado-Díaz, Manuel Luna-Laynez and Francois Murat
2014, 34(10): 4039-4070 doi: 10.3934/dcds.2014.34.4039 +[Abstract](229) +[PDF](566.4KB)
Abstract:
In this paper we study the asymptotic behavior of the solution of an anisotropic, heterogeneous, linearized elasticity system in a thin cylinder (a beam). The beam is fixed (homogeneous Dirichlet boundary condition) on the whole of one of its extremities but only on several small fixing sets on the other extremity; on the remainder of the boundary the Neumann boundary condition holds. As far as the boundary conditions are concerned, the result depends on the size and on the arrangement of the small fixing sets. In particular, we show that it is equivalent to fix the beam at one of its extremities on 3 unaligned small fixing sets or on 1 or 2 fixing set(s) of bigger size.
The transition point in the zero noise limit for a 1D Peano example
François Delarue and Franco Flandoli
2014, 34(10): 4071-4083 doi: 10.3934/dcds.2014.34.4071 +[Abstract](230) +[PDF](358.2KB)
Abstract:
The zero-noise result for Peano phenomena of Bafico and Baldi (1982) is revisited. The original proof was based on explicit solutions to the elliptic equations for probabilities of exit times. The new proof given here is purely dynamical, based on a direct analysis of the SDE and the relative importance of noise and drift terms. The transition point between noisy behavior and escaping behavior due to the drift is identified.
Attractors for a double time-delayed 2D-Navier-Stokes model
Julia García-Luengo, Pedro Marín-Rubio and Gabriela Planas
2014, 34(10): 4085-4105 doi: 10.3934/dcds.2014.34.4085 +[Abstract](232) +[PDF](476.2KB)
Abstract:
In this paper, a double time-delayed 2D-Navier-Stokes model is considered. It includes delays in the convective and the forcing terms. Existence and uniqueness results and suitable dynamical systems are established. We also analyze the existence of pullback attractors for the model in several phase-spaces and the relationship among them.
Biodiversity and vulnerability in a 3D mutualistic system
Giovanny Guerrero, José Antonio Langa and Antonio Suárez
2014, 34(10): 4107-4126 doi: 10.3934/dcds.2014.34.4107 +[Abstract](291) +[PDF](735.8KB)
Abstract:
In this paper we study a three dimensional mutualistic model of two plants in competition and a pollinator with cooperative relation with plants. We compare the dynamical properties of this system with the associated one under absence of the pollinator. We observe how cooperation is a common fact to increase biodiversity, which it is known that, generically, holds for general mutualistic dynamical systems in Ecology as introduced in [4]. We also give mathematical evidence on how a cooperative species induces an increased biodiversity, even if the species is push to extinction. For this fact, we propose a necessary change in the model formulation which could explain this kind of phenomenon.
Asymptotic behaviour for prey-predator systems and logistic equations with unbounded time-dependent coefficients
Juan C. Jara and Felipe Rivero
2014, 34(10): 4127-4137 doi: 10.3934/dcds.2014.34.4127 +[Abstract](267) +[PDF](442.0KB)
Abstract:
In this work we study the asymptotic behaviour of the following prey-predator system \begin{equation*} \left\{ \begin{split} &A'=\alpha f(t)A-\beta g(t)A^2-\gamma AP\\ &P'=\delta h(t)P-\lambda m(t)P^2+\mu AP, \end{split} \right. \end{equation*} where functions $f,g:\mathbb{R}\rightarrow\mathbb{R}$ are not necessarily bounded above. We also prove the existence of the pullback attractor and the permanence of solutions for any positive initial data and initial time, making a previous study of a logistic equation with unbounded terms, where one of them can be negative for a bounded interval of time. The analysis of a non-autonomous logistic equation with unbounded coefficients is also needed to ensure the permanence of the model.
The Kalman-Bucy filter revisited
Russell Johnson and Carmen Núñez
2014, 34(10): 4139-4153 doi: 10.3934/dcds.2014.34.4139 +[Abstract](242) +[PDF](417.5KB)
Abstract:
We study the properties of the error covariance matrix and the asymptotic error covariance matrix of the Kalman-Bucy filter model with time-varying coefficients. We make use of such techniques of the theory of nonautonomous differential systems as the exponential dichotomy concept and the rotation number.
Structure and regularity of the global attractor of a reaction-diffusion equation with non-smooth nonlinear term
Oleksiy V. Kapustyan, Pavlo O. Kasyanov and José Valero
2014, 34(10): 4155-4182 doi: 10.3934/dcds.2014.34.4155 +[Abstract](252) +[PDF](515.7KB)
Abstract:
In this paper we study the structure of the global attractor for a reaction-diffusion equation in which uniqueness of the Cauchy problem is not guarantied. We prove that the global attractor can be characterized using either the unstable manifold of the set of stationary points or the stable one but considering in this last case only solutions in the set of bounded complete trajectories.
Robust null controllability for heat equations with unknown switching control mode
Qi Lü and Enrique Zuazua
2014, 34(10): 4183-4210 doi: 10.3934/dcds.2014.34.4183 +[Abstract](237) +[PDF](499.9KB)
Abstract:
We analyze the null controllability for heat equations in the presence of switching controls. The switching pattern is a priori unknown so that the control has to be designed in a robust manner, based only on the past dynamics, so to fulfill the final control requirement, regardless of what the future dynamics is. We prove that such a robust control strategy actually exists when the switching controllers are located on two non trivial open subsets of the domain where the heat process evolves. Our strategy to construct these robust controls is based on earlier works by Lebeau and Robbiano on the null controllability of the heat equation. It is relevant to emphasize that our result is specific to the heat equation as an extension of a property of finite-dimensional systems that we fully characterize but that it may not hold for wave-like equations.
Invariant measures for non-autonomous dissipative dynamical systems
Grzegorz Łukaszewicz and James C. Robinson
2014, 34(10): 4211-4222 doi: 10.3934/dcds.2014.34.4211 +[Abstract](298) +[PDF](377.2KB)
Abstract:
Given a non-autonomous process $U(\cdot,\cdot)$ on a complete separable metric space $X$ that has a pullback attractor $A(\cdot)$, we construct a family of invariant Borel probability measures $\{\mu_t\}_{t\in \mathbb{R}}$: the measures satisfy ${\rm supp }\,{\mu_t}\subset A(t)$ for all $t\in \mathbb{R}$ and the invariance property $\mu_t(E)=\mu_\tau(U(t,\tau)^{-1}E)$ for every Borel set $E\in X$. Our construction uses the generalised Banach limit. We then show that a Liouville-type equation holds for the evolution of $\mu_t$ under the process $U(\cdot,\cdot)$ generated by the ordinary differential equation $u_t=F(t,u)$ on a Banach space, and apply our theory to the non-autonomous 2D Navier--Stokes equations on unbounded domains satisfying a Poincaré inequality.
Invariant measure selection by noise. An example
Jonathan C. Mattingly and Etienne Pardoux
2014, 34(10): 4223-4257 doi: 10.3934/dcds.2014.34.4223 +[Abstract](316) +[PDF](557.5KB)
Abstract:
We consider a deterministic system with two conserved quantities and infinity many invariant measures. However the systems possess a unique invariant measure when enough stochastic forcing and balancing dissipation are added. We then show that as the forcing and dissipation are removed a unique limit of the deterministic system is selected. The exact structure of the limiting measure depends on the specifics of the stochastic forcing.
The Penrose-Fife phase-field model with coupled dynamic boundary conditions
Alain Miranville, Elisabetta Rocca, Giulio Schimperna and Antonio Segatti
2014, 34(10): 4259-4290 doi: 10.3934/dcds.2014.34.4259 +[Abstract](271) +[PDF](621.1KB)
Abstract:
In this paper we derive, starting from the basic principles of ther- modynamics, an extended version of the nonconserved Penrose-Fife phase tran- sition model, in which dynamic boundary conditions are considered in order to take into account interactions with walls. Moreover, we study the well- posedness and the asymptotic behavior of the initial-boundary value problem for the PDE system associated to the model, allowing the phase con guration of the material to be described by a singular function.
Skew-product semiflows for non-autonomous partial functional differential equations with delay
Sylvia Novo, Carmen Núñez, Rafael Obaya and Ana M. Sanz
2014, 34(10): 4291-4321 doi: 10.3934/dcds.2014.34.4291 +[Abstract](235) +[PDF](532.0KB)
Abstract:
A detailed dynamical study of the skew-product semiflows induced by families of AFDEs with infinite delay on a Banach space is carried over. Applications are given for families of non-autonomous quasimonotone reaction-diffusion PFDEs with delay in the nonlinear reaction terms, both with finite and infinite delay. In this monotone setting, relations among the classical concepts of sub and super solutions and the dynamical concept of semi-equilibria are established, and some results on the existence of minimal semiflows with a particular dynamical structure are derived.
The existence and decay estimates of the solutions to $3$D stochastic Navier-Stokes equations with additive noise in an exterior domain
Takeshi Taniguchi
2014, 34(10): 4323-4341 doi: 10.3934/dcds.2014.34.4323 +[Abstract](379) +[PDF](400.0KB)
Abstract:
In this paper we consider the local existence and global existence with probability $1-\sigma $ $(0<\sigma <1)$ of pathwise solutions to the three-dimensional stochastic Navier-Stokes equation perturbed by a cylindrical Wiener processe $W(t)$ in an exteriour domain: \begin{equation*} dX(t)=[-AX(t)+B\left( X(t)\right) +f_{\ast }(t)]dt+\Phi (t)dW(t), \end{equation*} where $A=-P\Delta $ is the Stokes operator, and $f_{\ast }(t)$ and $\Phi (t)$ satisfy some conditions. We also consider the decay of pathwise solutions.
The uniform attractor of a multi-valued process generated by reaction-diffusion delay equations on an unbounded domain
Yejuan Wang and Peter E. Kloeden
2014, 34(10): 4343-4370 doi: 10.3934/dcds.2014.34.4343 +[Abstract](393) +[PDF](468.2KB)
Abstract:
The existence of a uniform attractor in a space of higher regularity is proved for the multi-valued process associated with the nonautonomous reaction-diffusion equation on an unbounded domain with delays for which the uniqueness of solutions need not hold. A new method for checking the asymptotical upper-semicompactness of the solutions is used.

2016  Impact Factor: 1.099

Editors

Referees

Librarians

Email Alert

[Back to Top]